Alert archive / Idaho / Winter Storm Warnings in 2014

Winter Storm Warning 7, NWS Pocatello, ID

March 2, 2014

NWS Pocatello, ID issued this winter storm warning at Mar 2, 2014, 4:10 AM MST. It took effect at Mar 2, 2014, 5:00 PM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 4:10 AM MST (11:10 UTC)
In effect from
Mar 2, 2014, 5:00 PM MST
Expired
Mar 4, 2014, 2:11 AM MST
In force
33 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WWUS45 KPIH 021110
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
410 AM MST SUN MAR 2 2014

IDZ018-031-022200-
/O.NEW.KPIH.WS.W.0007.140303T0000Z-140304T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...BANNER CREEK SUMMIT...
GALENA SUMMIT...SMILEY CREEK LODGE
410 AM MST SUN MAR 2 2014

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY.

* TIMING...HEAVIER SNOWFALL PICKS UP THIS EVENING AND CONTINUES
  THROUGH MONDAY. 

* SNOWFALL AMOUNTS...5 TO 13 INCHES ABOVE 6500 FEET...WITH THE
  HIGHEST AMOUNTS ABOVE 7500 FEET. 

* WINDS...15 TO 30 MPH WITH HIGHER GUSTS ESPECIALLY ON MID AND
  UPPER SLOPES.

* LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA
  SUMMIT AND AROUND SMILEY CREEK. 

* IMPACTS...MODERATE TO HEAVY SNOW AMOUNTS WILL MAKE FOR HAZARDOUS
  CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER PASSES. GUSTY
  WINDS WILL PRODUCE ADDITIONAL BLOWING AND DRIFTING WHERE SNOW
  ESPECIALLY WHERE SNOW IS FLUFFY AND ALSO CREATE MORE WINDLOADING
  ON THE SNOWPACK. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW
YOUR PLANS IN EVENT AN EMERGENCY OCCURS. 

&&

$$

IDZ019-022200-
/O.NEW.KPIH.WW.Y.0009.140303T0000Z-140304T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL...
TARGHEE PASS
410 AM MST SUN MAR 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY ABOVE 6000 FEET NOT INCLUDING THE TETON VALLEY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 6000 FEET FOR SNOW AND LOCALIZED BLOWING
SNOW ...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST
MONDAY. THE TETON VALLEY IS NOT INCLUDED. 

* TIMING...SNOWFALL INCREASES THIS EVENING AND CONTINUES INTO
  MONDAY.  

* SNOWFALL AMOUNTS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS
  ALONG THE WYOMING BORDER. 

* WINDS...15 TO 25 MPH. 

* LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS
  PASS...ASHTON HILL AND STATE HIGHWAYS 22 AND 33 LEADING TO TETON
  PASS IN WYOMING. 

* IMPACTS...MODERATE TO LOCALLY HEAVY SNOWFALL AMOUNTS WILL LEAD
  TO HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND SOME HIGHER
  PASSES. GUSTY WINDS WILL CREATE LOCALIZED BLOWING AND DRIFTING
  CONDITIONS INCLUDING THE ISLAND PARK/HENRY'S LAKE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND LOCALIZED
BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


$$

HTTP://WEATHER.GOV/POCATELLO
6 follow-up statements
004 
WWUS45 KPIH 022123
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
223 PM MST SUN MAR 2 2014

IDZ018-031-032130-
/O.CON.KPIH.WS.W.0007.140303T0000Z-140304T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...BANNER CREEK SUMMIT...
GALENA SUMMIT...SMILEY CREEK LODGE
223 PM MST SUN MAR 2 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY
ABOVE 6500 FEET...

A WINTER STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW REMAINS IN
EFFECT UNTIL 5 PM MST MONDAY.

* TIMING...HEAVIER SNOWFALL PICKS UP THIS EVENING AND CONTINUES 
  THROUGH MONDAY. 

* SNOWFALL AMOUNTS...5 TO 13 INCHES ABOVE 6500 FEET...WITH THE 
  HIGHEST AMOUNTS ABOVE 7500 FEET.

* WINDS...15 TO 30 MPH WITH HIGHER GUSTS ESPECIALLY ON MID AND 
  UPPER SLOPES.

* LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA 
  SUMMIT AND AROUND SMILEY CREEK.

* IMPACTS...MODERATE TO HEAVY SNOW AMOUNTS WILL MAKE FOR
  HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER 
  PASSES. GUSTY WINDS WILL PRODUCE ADDITIONAL BLOWING AND 
  DRIFTING WHERE SNOW ESPECIALLY WHERE SNOW IS FLUFFY AND ALSO 
  CREATE MORE WINDLOADING ON THE SNOWPACK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW
YOUR PLANS IN EVENT AN EMERGENCY OCCURS.

&&

$$

IDZ019-032130-
/O.CON.KPIH.WW.Y.0009.140303T0000Z-140304T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL...
TARGHEE PASS
223 PM MST SUN MAR 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
MONDAY ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR MODERATE SNOW REMAINS
IN EFFECT UNTIL 5 PM MST MONDAY.

* TIMING...SNOWFALL INCREASES THIS EVENING AND CONTINUES INTO 
  MONDAY. 

* SNOWFALL AMOUNTS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS 
  ALONG THE WYOMING BORDER.

* WINDS...15 TO 25 MPH.

* LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS 
  PASS...ASHTON HILL AND STATE HIGHWAYS 22 AND 33 LEADING TO 
  TETON PASS IN WYOMING. 

* IMPACTS...MODERATE TO LOCALLY HEAVY SNOWFALL AMOUNTS WILL 
  LEAD TO HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND SOME 
  HIGHER PASSES. GUSTY WINDS WILL CREATE LOCALIZED BLOWING AND 
  DRIFTING CONDITIONS INCLUDING THE ISLAND PARK/HENRY'S LAKE 
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND
LOCALIZED BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$

HTTP://WEATHER.GOV/POCATELLO
863 
WWUS45 KPIH 031014
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
314 AM MST MON MAR 3 2014

IDZ018-031-040000-
/O.EXT.KPIH.WS.W.0007.000000T0000Z-140304T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
314 AM MST MON MAR 3 2014

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 6500 FEET...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 11
PM MST THIS EVENING.

* TIMING...HEAVIEST SNOWFALL EXPECTED AROUND MID-DAY THROUGH THIS
  EVENING. 

* SNOWFALL AMOUNTS...6 TO 12 INCHES ABOVE 6500 FEET...WITH THE
  HIGHEST AMOUNTS ABOVE 7500 FEET.

* WINDS...15 TO 30 MPH WITH HIGHER GUSTS ESPECIALLY ON MID AND 
  UPPER SLOPES.

* LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA 
  SUMMIT AND AROUND SMILEY CREEK.

* IMPACTS...MODERATE TO HEAVY SNOW AMOUNTS WILL MAKE FOR 
  HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER 
  PASSES. GUSTY WINDS WILL PRODUCE ADDITIONAL BLOWING AND 
  DRIFTING WHERE SNOW ESPECIALLY WHERE SNOW IS FLUFFY AND ALSO 
  CREATE MORE WINDLOADING ON THE SNOWPACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW
YOUR PLANS IN EVENT AN EMERGENCY OCCURS.

&&

$$

IDZ019-040000-
/O.CON.KPIH.WW.Y.0009.000000T0000Z-140304T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL...
TARGHEE PASS
314 AM MST MON MAR 3 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR MODERATE SNOW REMAINS
IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* TIMING...SNOWFALL WILL CONTINUE THROUGH THIS EVENING.

* SNOWFALL AMOUNTS...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS 
  ALONG THE WYOMING BORDER.

* WINDS...15 TO 25 MPH.

* LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS 
  PASS...ASHTON HILL AND STATE HIGHWAYS 22 AND 33 LEADING TO 
  TETON PASS IN WYOMING.

* IMPACTS...MODERATE TO LOCALLY HEAVY SNOWFALL AMOUNTS WILL 
  LEAD TO HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND SOME 
  HIGHER PASSES. GUSTY WINDS WILL CREATE LOCALIZED BLOWING AND 
  DRIFTING CONDITIONS INCLUDING THE ISLAND PARK/HENRY'S LAKE 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND
LOCALIZED BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$

HTTP://WEATHER.GOV/POCATELLO
868 
WWUS45 KPIH 032047
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MST MON MAR 3 2014

IDZ018-031-040600-
/O.CON.KPIH.WS.W.0007.000000T0000Z-140304T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
147 PM MST MON MAR 3 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 6500 FEET...

A WINTER STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW REMAINS IN
EFFECT UNTIL 11 PM MST THIS EVENING.

* TIMING...THERE IS A LAST WAVE OF PRECIPITATION MOVING THROUGH
  THIS EVENING.

* SNOWFALL AMOUNTS...AN ADDITIONAL 1 TO 5 INCHES ABOVE 6500 FEET
  THIS EVENING.

* WINDS...SOUTHWEST TO WEST WIND OF 15 TO 30 MPH WILL CONTINUE
  ALONG RIDGES AND SUMMITS THROUGH MIDNIGHT.

* LOCATIONS INCLUDE...KETCHUM...STANLEY...BANNER CREEK
  SUMMIT...GALENA SUMMIT AND AROUND SMILEY CREEK.

* IMPACTS...MODERATE TO HEAVY SNOW AMOUNTS WILL MAKE FOR 
  HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND OVER SOME HIGHER 
  PASSES. GUSTY WINDS WILL PRODUCE ADDITIONAL BLOWING AND 
  DRIFTING WHERE SNOW ESPECIALLY WHERE SNOW IS FLUFFY AND ALSO 
  CREATE MORE WINDLOADING ON THE SNOWPACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE. ALSO...MAKE SURE OTHERS KNOW
YOUR PLANS IN EVENT AN EMERGENCY OCCURS.

&&

$$

IDZ019-040000-
/O.CON.KPIH.WW.Y.0009.000000T0000Z-140304T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL...
TARGHEE PASS
147 PM MST MON MAR 3 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR MODERATE SNOW
ACCUMULATION REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* TIMING...SNOWFALL WILL CONTINUE THROUGH THE LATE AFTERNOON.

* SNOWFALL AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES DURING THE LATE
  AFTERNOON ABOVE 6000 FEET ELEVATION.

* WINDS...15 TO 25 MPH.

* LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS 
  PASS...ASHTON HILL AND STATE HIGHWAYS 22 AND 33 LEADING TO 
  TETON PASS IN WYOMING.

* IMPACTS...MODERATE TO LOCALLY HEAVY SNOWFALL AMOUNTS WILL 
  LEAD TO HAZARDOUS CONDITIONS IN THE BACKCOUNTRY AND SOME 
  HIGHER PASSES. GUSTY WINDS WILL CREATE LOCALIZED BLOWING AND 
  DRIFTING CONDITIONS INCLUDING THE ISLAND PARK/HENRY'S LAKE 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND
LOCALIZED BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$

HTTP://WEATHER.GOV/POCATELLO
870 
WWUS45 KPIH 040020
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
520 PM MST MON MAR 3 2014

IDZ019-041600-
/O.EXP.KPIH.WW.Y.0009.000000T0000Z-140304T0000Z/
/O.NEW.KPIH.WW.Y.0010.140304T0020Z-140304T1600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL...
TARGHEE PASS
520 PM MST MON MAR 3 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST TUESDAY ABOVE
6000 FEET...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 6000 FEET FOR SNOW AND BLOWING SNOW...WHICH
IS IN EFFECT UNTIL 9 AM MST TUESDAY.

* TIMING...SNOWFALL WILL CONTINUE THROUGH THE NIGHT...DIMINISHING
  TUESDAY MORNING.

* SNOWFALL AMOUNTS...SNOW...MODERATE AT TIMES...WITH AN ADDITIONAL
  3 TO 6 INCHES OF ACCUMULATION OVERNIGHT PRIMARILY ABOVE 6000
  FEET.

* WINDS...SOUTHWEST AT 15 TO 25 MPH.

* MAIN IMPACT...MODERATE SNOWFALL ALONG WITH AREAS OF BLOWING SNOW
  WILL PRODUCE WINTER DRIVING CONDITIONS WITH REDUCED VISIBILITY
  AND DRIFTING ACROSS ROADWAYS.

* LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS
  PASS...ASHTON HILL AND STATE HIGHWAYS 20 AND 33.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

IDZ018-031-041000-
/O.EXT.KPIH.WS.W.0007.000000T0000Z-140304T1000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
520 PM MST MON MAR 3 2014

...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 AM MST TUESDAY
ABOVE 6500 FEET...

THE WINTER STORM WARNING FOR SNOW AND BLOWING SNOW
IS NOW IN EFFECT UNTIL 3 AM MST TUESDAY.

* TIMING...THERE IS A LAST WAVE OF PRECIPITATION MOVING THROUGH
  THIS EVENING WITH SNOWFALL TAPERING OFF BETWEEN 1 AND 3 AM MST.

* SNOWFALL AMOUNTS...AN ADDITIONAL 3 TO 6 INCHES IS EXPECTED ABOVE
  6500 FEET.

* WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WILL CONTINUE
  ACROSS RIDGES AND THROUGH OPEN VALLEYS.

* LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA
  SUMMIT AND SMILEY CREEK.

* IMPACTS...SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH BLOWING
  AND DRIFTING SNOW WILL MAKE FOR HAZARDOUS CONDITIONS IN THE
  BACKCOUNTRY AND OVER SOME HIGHER PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS DANGEROUS
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE. ALSO...MAKE SURE OTHERS KNOW YOUR PLANS.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
733 
WWUS45 KPIH 040043
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
543 PM MST MON MAR 3 2014

IDZ018-031-041000-
/O.CON.KPIH.WS.W.0007.000000T0000Z-140304T1000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
543 PM MST MON MAR 3 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY
ABOVE 6500 FEET...

A WINTER STORM WARNING ABOVE 6500 FEET FOR SNOW AND BLOWING SNOW 
REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY.

* TIMING...THERE IS A LAST WAVE OF PRECIPITATION MOVING THROUGH 
  THIS EVENING WITH SNOWFALL TAPERING OFF BETWEEN 1 AND 3 AM 
  MST. 

* SNOWFALL AMOUNTS...AN ADDITIONAL 3 TO 6 INCHES IS EXPECTED
  ABOVE 6500 FEET. 

* WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WILL CONTINUE 
  ACROSS RIDGES AND THROUGH OPEN VALLEYS.

* LOCATIONS INCLUDE...STANLEY...BANNER CREEK SUMMIT...GALENA 
  SUMMIT AND SMILEY CREEK.

* IMPACTS...SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH
  BLOWING AND DRIFTING SNOW WILL MAKE FOR HAZARDOUS CONDITIONS 
  IN THE BACKCOUNTRY AND OVER SOME HIGHER PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS DANGEROUS
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE. ALSO...MAKE SURE OTHERS KNOW YOUR PLANS.

&&

$$

IDZ019-041600-
/O.CON.KPIH.WW.Y.0010.000000T0000Z-140304T1600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL...
TARGHEE PASS
543 PM MST MON MAR 3 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST
TUESDAY ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR SNOW AND BLOWING
SNOW REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY.

* TIMING...SNOWFALL WILL CONTINUE THROUGH THE NIGHT... 
  DIMINISHINGTUESDAY MORNING. 

* SNOWFALL AMOUNTS...SNOW...MODERATE AT TIMES...WITH AN
  ADDITIONAL 3 TO 6 INCHES OF ACCUMULATION OVERNIGHT PRIMARILY 
  ABOVE 6000 FEET. 

* WINDS...SOUTHWEST AT 15 TO 25 MPH.

* MAIN IMPACT...MODERATE SNOWFALL ALONG WITH AREAS OF BLOWING
  SNOW WILL PRODUCE WINTER DRIVING CONDITIONS WITH REDUCED 
  VISIBILITY AND DRIFTING ACROSS ROADWAYS. 

* LOCATIONS INCLUDE...ISLAND PARK...TARGHEE PASS...RAYNOLDS 
  PASS...ASHTON HILL AND STATE HIGHWAYS 20 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
297 
WWUS45 KPIH 040911
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
211 AM MST TUE MAR 4 2014


IDZ018-031-041015-
/O.CAN.KPIH.WS.W.0007.000000T0000Z-140304T1000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
211 AM MST TUE MAR 4 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 


$$

IDZ019-041015-
/O.CAN.KPIH.WW.Y.0010.000000T0000Z-140304T1600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...ISLAND PARK...ASHTON HILL...
TARGHEE PASS
211 AM MST TUE MAR 4 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 


$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 3:44 AM MST, 26 minutes earlier.

Area forecast discussion, Mar 2, 3:44 AM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MST SUN MAR 2 2014

.SHORT TERM...TODAY THROUGH TUESDAY. WE ARE IN BETWEEN BIGGER
STORM SYSTEMS TODAY ACROSS EASTERN IDAHO. WE SHOULD SEE OCCASIONAL
LIGHT RAIN AND SNOW. SNOW LEVELS...OUTSIDE OF WHERE THE ARCTIC
AIRMASS PUSHED OVER THE DIVIDE...WILL HOVER AT 5000-6000FT. THE
ARCTIC AIRMASS FINALLY STOPPED PUSHING SOUTHWEST DOWN THE SNAKE
PLAIN...ENDING UP NORTHEAST OF A COLDWATER TO CRATERS LINE. IT
WILL TAKE A WHILE FOR THIS AIR TO RETREAT TODAY BUT SHOULD DURING
THE DAY. OUR CURRENT FORECAST CALLS FOR TEMPERATURES TO WARM ABOVE
FREEZING ALL THE WAY UP INTO FAR UPPER SNAKE PLAIN BUT REMAIN
AT/BELOW 32F ACROSS THE UPPER SNAKE HIGHLANDS. THIS IS A LOW
CONFIDENCE FORECAST BECAUSE THE MODELS ARE LIKELY NOT HANDLING
THIS FEATURE WELL...AND ALTHOUGH WE WENT BELOW THE NUMBERS SHOWING
UP IN THE DATA IT MAY NOT BE LOW ENOUGH. SNOW AMOUNTS WILL BE
LIGHT WITH TRACE AMOUNTS IN AT LOWER ELEVATIONS AND POTENTIALLY AN
INCH OR TWO IN THE MOUNTAINS...PARTICULARLY THE CENTRAL AND
EASTERN RANGES. LIGHT FREEZING DRIZZLE/RAIN CANNOT BE RULED OUT
WITH SHOWERS PASSING OVER THE PLAIN...BUT SHOULD NOT AMOUNT TO
ANYTHING MORE THAN A LIGHT GLAZE. WINDS WILL PICK UP THIS
AFTERNOON...WHICH LIKELY SPELL LOCALIZED BLOWING AND DRIFTING
WHERE TEMPERATURES HAVE BEEN COLDER AND SNOW IS FLUFFY. FOR THIS
MORNING...WE WILL ALSO SEE SOME LOCALIZED DENSE FOG AS ANY BREAK
IN CLOUD COVER WILL ALLOW FOR IT FORM RATHER QUICKLY.

OUR ATTENTION TURNS TO TONIGHT AND TUESDAY. RAIN AND SNOW RETURNS
IN EARNEST TONIGHT AS ANOTHER SURGE OF MOISTURE MOVES ACROSS
IDAHO. WITH THE PATTERN CONTINUING TO BE WEST FROM THE
PACIFIC...SNOW LEVELS WILL REMAIN MOSTLY IN THE 5500-6500FT RANGE
WITH THE REALLY COLD AIR RETREATING EAST OF THE DIVIDE. WINDS WILL
CONTINUE TO BREEZY SO WE ARE LOOKING SOME BLOWING AND DRIFTING
SNOW ESPECIALLY AT MID AND UPPER SLOPES. THE FAVORED AREAS WILL BE
THE WESTERN CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WE HAVE
HIGHER CONFIDENCE IN THE FORECAST AMOUNTS FOR TONIGHT AND MONDAY.
MONDAY NIGHT AND TUESDAY ARE LOWER CONFIDENCE AS THE MODELS HAVE
SUDDENLY TRIED TO CONFINE HIGH AMOUNTS ACROSS THE SOUTH AND WE
WANT TO SEE IF THIS TREND CONTINUES. WE ARE LOOKING AT 5-13 INCHES
ACROSS THE WESTERN CENTRAL MOUNTAINS ABOVE 6500FT TONIGHT AND
MONDAY WITH SOME WIND...AND BECAUSE OF THAT WE ARE ISSUING A
WINTER STORM WARNING IN THOSE AREAS. ACROSS THE EASTERN PORTIONS
OF THE UPPER SNAKE HIGHLANDS AT/ABOVE 6000FT...WE ARE LOOKING AT
5-10 INCHES WITH LIGHTER WINDS. WE WILL ISSUE A NEW WINTER WEATHER
ADVISORY FOR THOSE AREAS TONIGHT AND MONDAY AS WELL. THE OTHER
MOUNTAIN RANGES WILL SEE GENERALLY 1-4 INCHES. FOR THE SNAKE
PLAIN...LIGHT RAINFALL IS FORECAST WITH SOME SHADOWING OCCURRING
ACROSS THE SNAKE PLAIN. THERE IS A LITTLE BETTER CHANCE OF
MEASURABLE RAIN ACROSS THE MAGIC VALLEY AS THE TYPICAL BAND WE SEE
IN THIS PATTERN DEVELOPS THERE. ALTHOUGH WE HAVE LESS CONFIDENCE
ON TUESDAY...WE SHOULD SEE 2-5 INCHES IN THE MOUNTAINS WHEREVER
THE HEAVIER AMOUNTS SHOW UP WITH LIGHT AMOUNTS ELSEWHERE. EVERYONE
ACROSS THE SNAKE PLAIN STANDS TO SEE LIGHT RAIN AS THE MAIN STORM
FEATURE MOVES THROUGH.  KEYES

.LONG TERM...TUESDAY EVENING THROUGH SUNDAY NIGHT. UPPER RIDGING
OVER THE PAC NW TUE NIGHT WILL FLATTEN AS A NEW STORM SYSTEM
APPROACHES THE COAST. THIS WILL ALLOW PAC MOISTURE TO BEGIN FLOWING
INTO THE REGION...INCREASING THE PRECIP CHANCES IN THE MTNS ON WED.
SW FLOW BRINGS IN MORE MOISTURE WED NIGHT AND THU...WITH PRECIP
EXPECTED ACROSS THE FCST AREA. AGAIN...BEST CHANCES IN THE MTNS.
TEMPS WILL BE ABOVE NORMAL...SO SNOW LEVELS WILL BE HIGH. BROAD
UPPER RIDGING BUILDS INTO THE PAC NW ON FRI...RESULTING IN THE FCST
AREA DRYING OUT BY FRI NIGHT. THE RIDGING WILL DOMINATE THRU SUNDAY.
BY SUN NIGHT...SW FLOW RETURNS AND RAISES THE PRECIP CHANCES IN THE
CENTRAL MTNS. TEMPS WILL CONTINUE ABOVE NORMAL. HEDGES

&&

.AVIATION...SCT SHOWERS AND OCNL IFR CIGS WILL CONTINUE THIS
MORNING...WITH SOME IMPROVEMENT EXPECTED THIS AFTN. ANOTHER ROUND OF
PRECIP TONIGHT WILL SEND CIGS BACK DOWN TO IFR. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
MONDAY ABOVE 6000 FEET FOR IDZ019. THIS DOES NOT INCLUDE THE TETON
VALLEY.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY
ABOVE 6500 FEET FOR IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:55 PM MSTSpecial Weather StatementPIHButte, Jefferson, Madison, Teton110 min
Mar 1, 7:04 PM MSTSpecial Weather StatementPIHBannock, Power116 min
Mar 2, 4:10 AM MSTWinter Weather AdvisoryPIH37 hr
Mar 2, 3:51 PM MSTSpecial Weather StatementPIHBingham114 min
Mar 2, 3:54 PM MSTSpecial Weather StatementPIHBingham111 min
Mar 2, 4:36 PM MSTSpecial Weather StatementPIHBannock, Bingham, Power114 min

Nearby

Winter Storm Warnings in Idaho, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.